This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
Since returning from vacation in Key West Florida, I have been experiencing intermittent outbreaks of petechiae on my lower legs below the knee. My legs don't itch. The first outbreak was preceeded by bumps but I haven't had any since. I am on blook pressure meds Benicar 5 mg once a day and Diltazem XT (Cartia XT) cap 120 mg once a day as night. I am also taking L-Thyroxine tabs 75mcg and a baby aspirin every day. My mother was allergic to sulfa. My recent blook work was in the normal range except for Anti-Microsomal Antibody which was 69 normal being 0-35 IU/ml. My GP was concerned it could be a vasculitis but the petechiae were not present at my last visit. I am 62, normal weight. What do you think? Should I be concerned?
My reaction to MSM, Methylsulfonylmethane which is an organic sulfur compound, was petechiae covering my legs. I've also shown sensitivity to penicillin and bled under the skin of my fingertips and the bottom of my feet. When younger when swimming in a lake in the middle of a farming area I would always have what my father described as a "strawberry" rash covering my legs. Can't help but think that could have been sulfur in the runoff water entering the lake. Now when visiting theme parks my legs will break out if not covered, which leads me to believe sulfur is present. All the doctor says is to avoid what I know bothers me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.